Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Mar 26, 2012, 4:24 AM EDT for 18 counties in North Carolina. It took effect at Mar 27, 2012, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 4:24 AM EDT (08:24 UTC)
- In effect from
- Mar 27, 2012, 4:00 AM EDT
- Expired
- Mar 27, 2012, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS72 KRAH 260824 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 424 AM EDT MON MAR 26 2012 ...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN LATE TONIGHT... .CHILLY AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA LATE TONIGHT. TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND SUNRISE IN THE PRESENCE OF CLEAR SKIES AND CALM WINDS. SCATTERED FROST IS EXPECTED OUTSIDE OF URBAN AREAS. NCZ007>011-021>028-038>041-043-270000- /O.NEW.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 424 AM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE TRIAD...TRIANGLE...ROCKY MOUNT...AND WILSON. * TEMPERATURES...WILL BOTTOM OUT IN THE MID 30S BY SUNRISE TUESDAY MORNING. * TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE MID 30S BETWEEN 400 AM AND SUNRISE. * IMPACTS...SCATTERED FROST IS EXPECTED IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ BADGETT/VINCENT
5 follow-up statements
792 WWUS72 KRAH 261902 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT MON MAR 26 2012 ...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA LATE TONIGHT. TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND SUNRISE IN THE PRESENCE OF CLEAR SKIES AND CALM WINDS. SCATTERED FROST IS POSSIBLE OUTSIDE OF URBAN AREAS. NCZ007>011-021>028-038>041-043-271200- /O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 302 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS. * TEMPERATURES...WILL FALL INTO THE MIDDLE 30S. * TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE MID 30S BETWEEN 400 AM AND SUNRISE. * IMPACTS...SCATTERED FROST IS POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$
860 WWUS72 KRAH 270117 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 917 PM EDT MON MAR 26 2012 ...FROST ADVISORY FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA LATE TONIGHT. TEMPERATURES WILL RAPIDLY FALL BETWEEN 400 AM AND SUNRISE IN THE PRESENCE OF CLEAR SKIES AND CALM WINDS. PATCHY TO SCATTERED FROST IS POSSIBLE OUTSIDE OF URBAN AREAS. NCZ007>011-021>028-038>041-043-271200- /O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 917 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH CAROLINA...OR ALONG AND NORTH OF HIGHWAY 64. THIS INCLUDES THE TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS. * TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO RAPIDLY FALL INTO THE MID 30S BETWEEN 400 AM AND SUNRISE. * IMPACTS...PATCHY TO SCATTERED FROST IS POSSIBLE IN RURAL AND LOW- LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$
001 WWUS72 KRAH 270536 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 136 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT THIS MORNING... .CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 4 AM AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER. NCZ007>011-021>028-038>041-043-271200- /O.CON.KRAH.FR.Y.0001.120327T0800Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON 136 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN OF NORTH CAROLINA...OR NORTH OF THE HIGHWAY 64 CORRIDOR. THIS INCLUDES THE TRIAD...TRIANGLE...ROCKY MOUNT...AND ROANOKE RAPIDS. * TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S BETWEEN 4 AM AND 8 AM THIS MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ VINCENT
418 WWUS72 KRAH 270822 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 422 AM EDT TUE MAR 27 2012 ...A FROST ADVISORY REMAINS IN EFFECT THIS MORNING NORTH OF HIGHWAY 64 AND A NEW FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM WEDNESDAY MORNING EAST OF INTERSTATE 95... .CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER. WITH THE SURFACE HIGH CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95. NCZ011-027-028-043-272030- /O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ /O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...THE NORTHEAST COASTAL PLAIN. * TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ NCZ042-078-089-272030- /O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ JOHNSTON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...THE SOUTHEAST COASTAL PLAIN. * TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ NCZ007>010-021>026-038>041-271200- /O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN...OR NORTH OF THE HIGHWAY 64 CORRIDOR. THIS INCLUDES THE TRIAD...TRIANGLE... ROCKY MOUNT...AND ROANOKE RAPIDS. * TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ VINCENT
752 WWUS72 KRAH 271154 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 754 AM EDT TUE MAR 27 2012 .CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95. NCZ011-027-028-043-280000- /O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS TEMPERATURES RISE INTO THE 40S. THERE IS ANOTHER FROST ADVISORY IN EFFECT FOR TONIGHT ACROSS THE AREA. * LOCATION...THE NORTHEAST COASTAL PLAIN. * TEMPERATURES...TONIGHT WILL FALL INTO THE MID 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ007>010-021>026-038>041-271300- /O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS TEMPERATURES RISE INTO THE 40S. $$ NCZ042-078-089-280000- /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ JOHNSTON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...THE SOUTHEAST COASTAL PLAIN. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 26, 3:51 AM EDT, 33 minutes earlier.
Area forecast discussion, Mar 26, 3:51 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 351 AM EDT MON MAR 26 2012 .SYNOPSIS... MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL PREVAIL THROUGH MID-WEEK AS AN UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE BUILD OVER THE CAROLINAS IN THE WAKE OF THE DEPARTING UPPER LEVEL LOW. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 AM MONDAY... OVERVIEW: SYNOPTIC SUBSIDENCE/HEIGHT RISES ALOFT WILL COMMENCE OVER THE CAROLINAS TODAY AS THE POTENT UPPER LEVEL LOW (CENTERED ROUGHLY 50 MILES SOUTHEAST OF CAPE LOOKOUT AT 06Z) PROGRESSES FURTHER OFFSHORE. A DRIER AIRMASS WILL ADVECT INTO CENTRAL NC TODAY IN ASSOC/W PRESSURE RISES AND NW/NNW FLOW IN THE WAKE OF THE SFC-H85 LOW (ATTENDANT THE UPPER LEVEL LOW) PROGRESSING FURTHER OFFSHORE INTO THE ATLANTIC. WELL UPSTREAM TO THE NORTHWEST...PRONOUNCED SYNOPTIC SUBSIDENCE ASSOCIATED WITH STRONG HEIGHT RISES IN THE WAKE OF AN AMPLIFYING UPPER LEVEL TROUGH DIGGING SOUTHEAST THROUGH NEW ENGLAND TODAY WILL STRENGTHEN HIGH PRESSURE OVER THE OH VALLEY AND GREAT LAKES THIS AFT/EVE. THE RESULTING ~1030 MB SFC HIGH WILL BUILD SOUTHEAST INTO THE MID-ATLANTIC AND CAROLINAS TONIGHT. PRECIPITATION CHANCES: ASIDE FROM LINGERING SPRINKLES IN THE COASTAL PLAIN THROUGH ROUGHLY 09Z THIS MORNING ON THE BACKSIDE OF THE DEPARTING UPPER LEVEL LOW... EXPECT 0% CHANCE FOR PRECIP TODAY AND TONIGHT AS HEIGHT RISES ALOFT/ SYNOPTIC SUBSIDENCE AND A DRIER LOW-LEVEL AIRMASS PREDOMINATE OVER THE CAROLINAS. TEMPERATURES: 1000-850 MB THICKNESSES ARE PROGGED TO RANGE FROM 1355-1375 METERS THIS AFTERNOON...COOLEST NE AND WARMEST SW. BOTH THICKNESSES AND THE DRY ADIABATIC METHOD (MIXING TO ~850 MB) ARGUE FOR HIGHS IN THE LOWER/MID 70S TODAY...OR 70-77F. MOS GUIDANCE IS A FEW DEGREES WARMER IN MANY LOCATIONS...ARGUING FOR HIGHS IN THE MID/UPPER 70S. WILL INDICATE HIGHS RANGING FROM 72-78F...COOLEST FAR NE COASTAL PLAIN AND WARMEST SANDHILLS AND SW PIEDMONT. TONIGHT...LOWS WILL BE DRIVEN FIRST BY STRONG COLD ADVECTION AS HIGH PRESSURE BUILDS SOUTHWARD INTO THE AREA...WITH PRESSURE RISES AS HIGH AS 5MB/3-HR AT THE ONSET. IN THE 09-12Z TIME-FRAME...THE SURFACE HIGH IS PROGGED TO BE CENTERED NEAR THE N/NW PIEDMONT...AND THE MSLP GRADIENT SHOULD SLACKEN ENOUGH FOR WINDS TO GO LIGHT/VARIABLE OR CALM FOR A FEW HRS PRIOR TO SUNRISE...PRIMARILY NORTH OF HIGHWAY 64. 1000-850 MB THICKNESSES ARE PROGGED TO PLUMMET OVERNIGHT IN ASSOC/W THE AFOREMENTIONED COLD ADVECTION...BOTTOMING OUT AT 1295-1310 METERS NORTH OF HIGHWAY 64 AND 1300-1320 METERS SOUTH OF HIGHWAY 64 BY 12Z TUE. WITH THE ABOVE IN MIND...EXPECT RELATIVELY CHILLY LOWS RANGING FROM THE MID/UPPER 30S NORTH OF HWY 64 TO THE UPPER 30S/LOWER 40S SOUTH OF HWY 64. FROST POTENTIAL TONIGHT: LOW TEMPS HAVE THE BEST CHANCE TO FALL INTO THE MID 30S NORTH OF HWY 64 TONIGHT WHERE SURFACE WINDS ARE MOST LIKELY TO GO LIGHT/VARIABLE OR CALM BETWEEN 09-12Z IN VICINITY OF THE SURFACE HIGH SETTLING OVER SOUTHERN VA AND THE N/NW NC PIEDMONT. ALTHOUGH A MUCH DRIER AIRMASS WILL BE IN PLACE TUE MORNING (DEWPOINTS PROGGED IN THE MID 20S)... GIVEN A FAIR AMOUNT OF RECENT RAINFALL...FEEL THAT RESIDUAL SOIL MOISTURE COMBINED WITH 1-3 HRS OF CALM WINDS AND CLEAR SKIES SHOULD BE SUFFICIENT FOR AT LEAST PATCHY FROST IN SHELTERED AND LOW-LYING AREAS. AS A RESULT...WILL ISSUE A FROST ADVISORY IN LOCATIONS NORTH OF HWY 64 BETWEEN 08-12Z (400-800 AM) TUE MORNING. -VINCENT && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 330 AM MONDAY... TUESDAY: HEIGHT RISES ALOFT WILL CONTINUE ON TUE AS AN UPPER LEVEL RIDGE PROGRESSES FROM THE TN/OH VALLEYS TO THE SOUTHERN APPALACHIANS BY 00Z WED...WITH ~1028 MB HIGH PRESSURE CENTERED OVER THE CENTRAL/EASTERN CAROLINAS. FCST SOUNDINGS SHOW AS MUCH...WITH A DRY COLUMN AND A PRONOUNCED MID-LEVEL SUBSIDENCE INVERSION. AS A RESULT...EXPECT CLEAR SKIES. THICKNESSES ARE PROGGED TO RANGE FROM 1320-1340 METERS FROM NE-SW 21Z TUE AFTERNOON...AFTER A CHILLY START WITH TEMPS IN THE MID/UPPER 30S IN MANY LOCATIONS. THICKNESSES WOULD ARGUE FOR HIGHS IN THE MID/UPPER 50S TO LOWER 60S...AND GIVEN THAT SURFACE HIGH PRESSURE WILL BE CENTERED OVERHEAD WITH LITTLE OR NO THERMAL ADVECTION AT THE SURFACE...WILL TREND TOWARD THESE VALUES AND INDICATE HIGHS RANGING FROM 57-58F IN THE FAR NE COASTAL PLAIN TO 62-64F IN THE SANDHILLS AND SW PIEDMONT. TUESDAY NIGHT: SFC HIGH PRESSURE AND THE LOW-LEVEL RIDGE AXIS WILL SHIFT S/SE OF CENTRAL NC TUE NIGHT. HOWEVER...WITH THE 925 MB RIDGE CENTERED IN VICINITY OF SAVANNAH GEORGIA...AND SFC HIGH PRESSURE CENTERED ALONG AND JUST OFFSHORE THE SOUTHEAST COAST...IT WILL BE DIFFICULT FOR SOUTHERLY RETURN FLOW AND LOW-LEVEL WARM ADVECTION TO DEVELOP. AS A RESULT...EXPECT CONTINUED CLEAR SKIES AND LIGHT/VARIABLE OR CALM WINDS...PERHAPS BECOMING SOUTHWEST AT 5-10 KT NEAR THE VA BORDER BY SUNRISE WED MORNING AS THE MSLP GRADIENT BEGINS TO TIGHTEN BETWEEN HIGH PRESSURE TO THE SOUTH/SE AND A LOW PRESSURE SYSTEM IN VICINITY OF THE GREAT LAKES. EXPECT LOWS A FEW DEGREES WARMER THAN TONIGHT GIVEN RISING THICKNESSES/HEIGHTS...RANGING FROM THE UPPER 30S TO THE LOWER 40S. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 300 AM MONDAY... A DRY MID TO LATE WEEK WITH INCREASE IN SHOWER CHANCES NEXT WEEKEND. TEMPERATURES WILL SHOW TYPICAL SPRING-LIKE UPS AND DOWNS. THE LATEST MODELS CONTINUE TO SUPPORT THE ONGOING FORECAST. WEDNESDAY WILL BRING A RETURN TO WARM TEMPERATURES AS A SURFACE HIGH WILL SHIFT TO OUR SOUTH. THIS WILL ALLOW A RETURN FLOW OF 10-15 MPH FROM THE SW WINDS GUSTS TO 25 MPH WEDNESDAY AFTERNOON. LOW LEVEL THICKNESSES AND GUIDANCE SUPPORTS HIGHS OF 72-77. SKIES ARE EXPECTED TO BE MOSTLY SUNNY. A FAST MOVING WAVE OF LOW PRESSURE IS FORECAST TO TRACK EASTWARD FROM THE GREAT LAKES TO OFF THE NEW ENGLAND COAST BY EARLY THURSDAY. THE ASSOCIATED COLD FRONT IS FORECAST TO MOVE SE THROUGH OUR REGION WEDNESDAY NIGHT. WE EXPECT A DRY FRONTAL PASSAGE WITH MOSTLY MID CLOUDS EXPECTED. LOWS WILL BE MILDER WITH THE CONTINUED MIXING IN THE BOUNDARY LAYER AND THE MID LEVEL CLOUDS. LOWS SHOULD HOLD WELL INTO THE 50S. THURSDAY... A MILD START WITH DELAYED CAA UNTIL LATE IN THE DAY... ALONG WITH GOOD DRYING... ALL SUGGEST A WARM DAY. WE WILL STAY CLOSE TO GUIDANCE WITH HIGHS EXPECTED TO BE IN THE 77-82 RANGE N TO S. FRIDAY THROUGH SUNDAY... A STRONG 1030+ MB SURFACE HIGH WILL BUILD SOUTH FROM HUDSON BAY DOWN THE EASTERN SEABOARD THU NIGHT AND FRI BEHIND THE FRONT. MOSTLY CLEAR/MOSTLY SUNNY SKIES ARE FORECAST WITH COOLER TEMPS AGAIN. LOWS WILL DIP INTO THE UPPER 30S NORTH TO MID 40S SOUTH. HIGHS FRIDAY WILL BE IN THE 65-72 RANGE. ANOTHER RAPID WARM-UP IS EXPECTED SATURDAY INTO SUNDAY AS THE HIGH PRESSURE MOVES OFFSHORE SATURDAY AND A SW FLOW RETURNS. MOISTURE IS EXPECTED TO INCREASE AS THE NEXT H5 SYSTEM APPROACHES LATE SATURDAY. CONFIDENCE IN TIMING AND TRACK OF THIS SYSTEM ARE STILL LOW AT THIS TIME. WE WILL MAINTAIN FORECAST CONTINUITY AND KEEP LOW CHANCES FOR SHOWERS BY THE WEEKEND AND REFINE THE FORECAST AS THE MODELS BEGIN TO SHOW AGREEMENT. REGARDLESS... IT IS EXPECTED TO BE WARMER THAN NORMAL BY 10+ DEGREES WITH LOWS IN THE 55-62... HIGHS IN THE 70S. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... AS OF 200 AM MONDAY... 24-HR TAF PERIOD: LINGERING MVFR CEILINGS CAN BE EXPECTED AT THE FAY/RWI TERMINALS (AND POSSIBLY RDU) AT THE VERY BEGINNING OF THE TAF PERIOD... HOWEVER...CEILINGS WILL IMPROVE TO VFR FROM WEST-EAST BETWEEN 06-09Z AS A DRIER LOW-LEVEL AIRMASS ADVECTS INTO THE AREA FROM THE N/NW IN THE WAKE OF A SURFACE AND UPPER LEVEL LOW PROGRESSING OFFSHORE INTO THE ATLANTIC. AFTER ROUGHLY 09Z...EXPECT CLEARING SKIES AND VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD IN ASSOC/W SYNOPTIC SUBSIDENCE IN THE WAKE OF THE DEPARTING UPPER LEVEL LOW. LIGHT NORTHWEST WINDS ARE EXPECTED THROUGH SUNRISE THIS MORNING... BECOMING NW OR NNW AT 10-15 KT BY ~15Z. WINDS MAY TEMPORARILY WEAKEN TO 5-10 KT BY SUNSET THIS EVENING. HOWEVER...RELATIVELY STRONG PRESSURE RISES ARE EXPECTED TO COMMENCE AROUND 00Z THIS EVENING AS HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE NORTH. IN FACT... MODEL GUIDANCE INDICATES PRESSURE RISES OF 5MB/3HR BETWEEN 00-03Z...WITH 20-25 KT NORTHEAST FLOW AT 1000-1500 FT AGL. AS A RESULT...EXPECT WINDS TO VEER TO THE NORTH/NE BY OR SHORTLY AFTER 00Z...BECOMING SUSTAINED AT 10-15 KT WITH GUSTS UP TO 20 KT FOR AT LEAST SEVERAL HOURS. THE SURFACE HIGH IS EXPECTED TO BE CENTERED OVER THE NORTH/NW PIEDMONT BY 12Z TUE MORNING...AND NORTHEAST WINDS WILL EVENTUALLY WEAKEN TO ~5 KT OR LESS FROM NORTH-SOUTH IN THE 06-12Z TIME FRAME TUE MORNING. LOOKING AHEAD: VFR CONDITIONS WITH CLEAR SKIES AND LIGHT VARIABLE WINDS WILL RULE ON TUE IN ASSOC/W HIGH PRESSURE OVER THE AREA. THE LATEST MODEL GUIDANCE HAS BACKED OFF ON THE POTENTIAL FOR MVFR/IFR CEILINGS ASSOC/W RETURN FLOW BETWEEN 06-12Z WED MORNING...AND VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE WORK WEEK. BREEZY SOUTHWEST WINDS ARE LIKELY DURING THE DAY WED AS THE MSLP GRADIENT TIGHTENS BETWEEN OFFSHORE HIGH PRESSURE AND A LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WITH SUSTAINED WINDS ~15 KT AND GUSTS UP TO 25 KT. BREEZY NORTHWEST WINDS DURING THE DAY THU WILL BE FOLLOWED BY BREEZY N/NE WINDS THU NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA AGAIN FROM THE NORTH. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM EDT TUESDAY FOR NCZ007>011- 021>028-038>041-043. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Mar 25, 9:25 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 925 PM EDT SUN MAR 25 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-261115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 925 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ089-261115- SAMPSON- 925 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND RESULTANT MINOR FLOODING...PARTICULARLY OVER SOUTHERN SAMPSON COUNTY BETWEEN HARRELLS AND GARLAND...WILL END THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:21 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.